Aa
Aa
A
A
A
Close
Avatar universal

Really need help for my son!! From a urologist

Hi so much has been going on I hope I can get all of it to make sense..my son is 10 years old and had no previous problems with urinary incontinence. Two weeks ago he Suddenly became completely incontinent. I mean he has no feeling the urine will come he's leaking/dripping and gushing urine. He was taking a medicine for two weeks previously for gerd called esomeprezole (nexium) which was causing him to be incredibly thirsty drinking huge amounts.  We stopped themedicine and the thirst is better but incontinence remains. We've had multiple tests, urine, blood, diabetes, MRI, ultrasound all normal. The drs are baffled! I'm at this moment in hospital awaiting a urilogy Dr on monday . I think the drs are thinking its psychological as they haven't found a medical reason yet.but I belie e there is something wrong. Be says it hurts when the urine is coming out it usually drips and then after abit gushes. He squeezes his penis hard cause he says it eases the pain during urinating . If you push his abdomen abohe the penis it drips. He's so upset he's wearing nappies all the time he has nappy rash. I don't know what to do if anyone knows or has come across this before or may have an idea of what could have happened please help!! Any questions i'm happy to answeranswer.thank you
2 Responses
Sort by: Helpful Oldest Newest
1667242 tn?1487950547
My feeling here is that your son's urinary incontinence is related to his having been on Nexium. Even if you do not find this listed as a recognized Nexium side effect I do know from experience that proton pump inhibitors can have very bizarre effects. I hope things start to improve for him very soon.
Helpful - 0
Avatar universal
Thank you for the reply Dr Ryynne...even though rare I've found nexium can cause polyurea could this with the immense thirst have caused the incontinence? Would you expect it to sort it self out if caused by medication? Its been two weeks since ending medication.
Helpful - 0
Have an Answer?

You are reading content posted in the Urology Community

Top Urology Answerers
Avatar universal
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.